Journal of the Japan Veterinary Medical Association
Online ISSN : 2186-0211
Print ISSN : 0446-6454
ISSN-L : 0446-6454
Volume 70 , Issue 1
Showing 1-5 articles out of 5 articles from the selected issue
Farm Animal Medicine and Animal Health
Small Animal Medicine
  • Rei FUKUOKA, Mio NAKATA, Yusuke UMESHITA, Hisae TSUKIZAWA, Yuko MASUKA ...
    Type: Short Communication
    2017 Volume 70 Issue 1 Pages 47-51
    Published: January 20, 2017
    Released: February 20, 2017
    JOURNALS FREE ACCESS

    Thrombin-Antithrombin Complex (TAT) has recently been used in medicine for humans as an early diagnostic marker for disseminated intravascular coagulation (DIC) and thromboembolisms. It is unknown whether the same approach that is used to detect TAT in humans (hTAT) can also be applied to canine TAT (cTAT) in dogs. Thus, we used canine plasma with extremely low concentrations of cTAT to consecutively dilute canine plasma that contained high concentrations of cTAT and evaluated the extent to which the antibody commonly used to detect hTAT can also detect cTAT. Our results indicated that the hTAT antibody reproducibly reacted with cTAT over a wide range of concentrations of cTAT, excluding samples with extremely low concentrations of cTAT. Additionally, we measured fluctuations in the concentration of cTAT in dogs with underlying diseases that resulted in hypercoagulopathy. We found that the concentrations of cTAT rapidly normalized in dogs that responded favorably to the treatment for their underlying disease, while concentrations of cTAT remained high when the dogs responded poorly to the treatment. Our study demonstrates for the first time that the methods routinely used to detect hTAT in human patients can also be used in dogs to detect and compare various concentrations of cTAT and suggests that evaluating the concentrations of cTAT may be an effective way to confirm the subject's response to treatment.

    Download PDF (884K)
  • Yu TAMURA, Akihiro NIWA, Kazuya MATSUDA, Yoshifumi ENDO, Tsuyoshi KADO ...
    Type: Short Communication
    2017 Volume 70 Issue 1 Pages 52-55
    Published: January 20, 2017
    Released: February 20, 2017
    JOURNALS FREE ACCESS

    A nine-year-old female mixed-breed dog underwent a right caudal lung lobectomy for pulmonary adenocarcinoma, followed by treatment with low-dose cyclophosphamide metronomic chemotherapy. Three months after the resection, metastatic nodules were detected through thoracic radiography for which piroxicam was administered. However, the metastases in the lung continued to progress. Ten months after the resection, the metastatic lesions regressed following the additional administration of toceranib phosphate. Though the dosage and frequency of the administration of toceranib phosphate was adjusted due to side-effects, such as anorexia, vomiting, and sterile hemorrhagic cystitis, the patient survived for 33 months. This case suggests that toceranib phosphate can be effective in the treatment of pulmonary adenocarcinoma. In the future, a combination of cyproheptadine and famotidine could be administered to relieve some of the side effects associated with toceranib phosphate, such as anorexia and vomiting, which are considered to be serious problems with its long-term use.

    Download PDF (781K)
Veterinary Public Health, Wildlife and Environmental Conservation
feedback
Top